Our expert says:
Please get your Dad back to see his cardiologist as soon as possible. Unless you dad is a doctor, he cannot know or decide whether he is overmedicated or not.
Warfarin dosage is determined not by what was used in hospital or what was prescribed, but is determined by the result of the INR test which each patient must have regularly. If your Dad is only on a half dose, he could have developed a clot in the deep veins of his leg – if a piece of this breaks off and gets into his circulation, it could cause a fatal pulmonary embolus. Also, on only half a dose of Lasix, he could be overloading his heart with fluid he can’t get rid of,( because of both heart and kidney failure) and this would also contribute to his swollen leg/s, and make his heart function even worse.
However, the bottom line remains that the patient has the right to choose to accept or reject the treatment offered. Your Dad clearly does not agree with the treatment proposed. Would he rather stop all treatment and decide for himself? If he does want to be treated by his doctor, then his job is to be the patient, let the doctor do the treating and co-operate with him.
Good luck, I hope you can persuade your Dad to take his meds.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.